Alert archive / Colorado / High Wind Warnings in 2020

High Wind Warning 12, NWS Denver/Boulder, CO

December 19, 202010 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Dec 19, 2020, 10:30 AM MST for 10 counties in Colorado. It took effect at Dec 19, 2020, 5:00 PM MST. It was in force for 24 hr. 53 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 19, 2020, 10:30 AM MST (17:30 UTC)
In effect from
Dec 19, 2020, 5:00 PM MST
Expired
Dec 20, 2020, 5:00 PM MST
In force
24 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 20, 4:58 AM MSTNON-TSTM WND GST 522 Wnw Brookvale, COMESONET STATION CEKC2 CORRAL CREEK.
Dec 20, 5:36 AM MSTNON-TSTM WND GST 641 Ne Aspen Springs, COMESONET STATION DW4381 BLACK HAWK.
Dec 20, 5:45 AM MSTNON-TSTM WND GST 582 Sw Broomfield, COAWOS STATION KBJC BROOMFIELD JEFFC.
Dec 20, 5:52 AM MSTNON-TSTM WND GST 62Floyd Hill, COMESONET STATION CO071 070E247 FLOYD HILL.
Dec 20, 6:35 AM MSTNON-TSTM WND GST 671 Ene Berthoud Pass, COAWOS STATION K0CO BERTHOUD PASS.
Dec 20, 7:05 AM MSTNON-TSTM WND GST 61Aspen Springs, COMESONET STATION CW5066 GILPIN CO.
Dec 20, 7:09 AM MSTNON-TSTM WND GST 641 Wsw Lawson, COMESONET STATION CO147 0.7 MI E OF US-40.
Dec 20, 7:15 AM MSTNON-TSTM WND GST 701 Ene Berthoud Pass, COAWOS STATION K0CO BERTHOUD PASS.
Dec 20, 7:29 AM MSTNON-TSTM WND GST 63Downieville, COMESONET STATION CO141 DOWNIEVILLE INT.
Dec 20, 7:30 AM MSTNON-TSTM WND GST 663 Wnw Pingree Park, COSUSTAINED WINDS 57 MPH.
Dec 20, 7:35 AM MSTNON-TSTM WND GST 527 E Virginia Dale, COCO-OP OBSERVER STATION VDAC2 6.9 E VIRGINIA DALE.
Dec 20, 7:45 AM MSTNON-TSTM WND GST 624 Se Pinecliffe, COMESONET STATION EW8336 COAL CREEK CANYON.
Dec 20, 8:00 AM MSTNON-TSTM WND DMG3 Sse Pinecliffe, CODAMAGE TO CHIMNEY STACK, AND A FEW TREES BLOWN DOWN. DELAYED REPORT. TIME ESTIMATED BASED ON OBSERVED WIND GUSTS FROM NEARBY MESONET STATIONS.
Dec 20, 8:02 AM MSTNON-TSTM WND GST 575 S Estes Park, COMESONET STATION CO045 007N007 LILY LAKE.
Dec 20, 8:24 AM MSTNON-TSTM WND GST 642 Wnw Aspen Springs, COMESONET STATION PKLC2 PICKLE GULCH.
Dec 20, 8:29 AM MSTNON-TSTM WND GST 781 N Ward, CO
Dec 20, 8:35 AM MSTNON-TSTM WND GST 522 Ssw Jefferson, COMESONET STATION JFN01 JEFFERSON.
Dec 20, 8:35 AM MSTNON-TSTM WND GST 62Aspen Springs, COMESONET STATION CW5066 GILPIN CO.
Dec 20, 8:39 AM MSTNON-TSTM WND GST 78Downieville, COMESONET STATION CO141 DOWNIEVILLE INT.
Dec 20, 8:44 AM MSTNON-TSTM WND GST 794 Ne Nederland, CO
Dec 20, 8:56 AM MSTNON-TSTM WND GST 681 Ne Aspen Springs, COMESONET STATION DW4381 BLACK HAWK.
Dec 20, 9:00 AM MSTNON-TSTM WND GST 814 Ne Nederland, CO.
Dec 20, 9:00 AM MSTNON-TSTM WND GST 814 Ne Nederland, CO
Dec 20, 9:01 AM MSTNON-TSTM WND GST 66Floyd Hill, COMESONET STATION CO071 070E247 FLOYD HILL.
Dec 20, 9:10 AM MSTNON-TSTM WND GST 603 Sw Rocky Flats, COMESONET STATION CO109 093N008 JCT. 93 & 72.
Dec 20, 9:14 AM MSTNON-TSTM WND GST 512 E Sunshine, COMESONET STATION EW7311 BOULDER.
Dec 20, 9:29 AM MSTNON-TSTM WND GST 681 Ese Downieville, COMESONET STATION DMTC2 DUMONT.
Dec 20, 9:29 AM MSTNON-TSTM WND GST 681 Wsw Lawson, COMESONET STATION CO147 0.7 MI E OF US-40.
Dec 20, 9:29 AM MSTNON-TSTM WND GST 701 N Georgetown, COMESONET STATION CO162 0.85 MI E OF 15TH ST GEORGETOWN.
Dec 20, 9:45 AM MSTNON-TSTM WND GST 683 Ene Nederland, COMESONET STATION FW1761 NEDERLAND.
Dec 20, 9:58 AM MSTNON-TSTM WND GST 823 Se Tolland, CODAKOTA HILLS AWOS.
Dec 20, 10:01 AM MSTNON-TSTM WND GST 563 Se Pinecliffe, COMESONET STATION EW1707 GOLDEN.
Dec 20, 10:29 AM MSTNON-TSTM WND GST 691 Wsw Lawson, COMESONET STATION CO147 0.7 MI E OF US-40.
Dec 20, 10:29 AM MSTNON-TSTM WND GST 741 Ese Downieville, COMESONET STATION DMTC2 DUMONT.
Dec 20, 10:30 AM MSTNON-TSTM WND GST 794 Ene Nederland, CO
Dec 20, 10:43 AM MSTNON-TSTM WND GST 762 Nw Rocky Flats, COMESONET STATION NREL WIND TECHNOLOGY CENTER.
Dec 20, 10:49 AM MSTNON-TSTM WND GST 95Caribou, CO
Dec 20, 11:07 AM MSTNON-TSTM WND GST 61Superior, COMESONET STATION DW7772 SUPERIOR.
Dec 20, 11:20 AM MSTNON-TSTM WND GST 771 Ne Crisman, COMESONET STATION E4338 BOULDER.
Dec 20, 11:25 AM MSTNON-TSTM WND GST 771 Ne Crisman, COMESONET STATION EW4338 BOULDER.
Dec 20, 11:45 AM MSTNON-TSTM WND GST 551 Sse Jefferson, COMESONET STATION FW2174 SHAWNEE.
Dec 20, 11:50 AM MSTNON-TSTM WND GST 572 Nne Pinewood Springs, COMESONET STATION CW0346 LYONS.
Dec 20, 11:50 AM MSTNON-TSTM WND GST 602 Ese Allenspark, COMESONET STATION AU944 ALLENSPARK.
Dec 20, 12:00 PM MSTNON-TSTM WND GST 803 Sw Rocky Flats, COMESONET STATION CO109 093N008 JCT. 93 & 72.
Dec 20, 12:40 PM MSTNON-TSTM WND GST 823 Sw Rocky Flats, COMESONET STATION CO109 093N008 JCT. 93 & 72.
Dec 20, 1:52 PM MSTNON-TSTM WND GST 572 Nnw Genesee, COMESONET STATION CO065 070W253 GENESEE.
Dec 20, 2:00 PM MSTNON-TSTM WND GST 532 Nne Rocky Flats, COMESONET STATION RFN 1.7 NE ROCKY FLATS (CDPHE).
Dec 20, 2:09 PM MSTNON-TSTM WND GST 522 W Silver Plume, COMESONET STATION CO163 1.6 MI W OF WOODWARD ST. GEORGET.
Dec 20, 3:10 PM MSTNON-TSTM WND GST 833 Nne White Ranch Open, COMESONET STATION UP709 2.8 NE WHITE RANCH OPEN SPACE (UPR).
Dec 20, 3:23 PM MSTNON-TSTM WND GST 505 S Lyons, COMESONET STATION EW8833 LONGMONT.
Dec 20, 4:02 PM MSTNON-TSTM WND GST 77Virginia Dale, COMESONET STATION CO036 287N381 VIRGINIA DALE.
Dec 20, 4:18 PM MSTNON-TSTM WND GST 612 Nne Ward, COMESONET STATION CW5038 WARD.
Dec 20, 4:32 PM MSTNON-TSTM WND GST 551 Ne Ward, COMESONET STATION CO044 072W044 WARD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2143 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS75 KBOU 191730
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1030 AM MST Sat Dec 19 2020

COZ033>036-200130-
/O.UPG.KBOU.HW.A.0005.201220T0000Z-201221T0000Z/
/O.NEW.KBOU.HW.W.0012.201220T0000Z-201221T0000Z/
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including Cameron Pass, Laramie and Medicine Bow Mountains, 
Rabbit Ears Range, Rocky Mountain National Park, 
Willow Creek Pass, Berthoud Pass, Breckenridge, 
East Slopes Mosquito Range, East Slopes Southern Gore Range, 
Eisenhower Tunnel, Indian Peaks, Kenosha Mountains, Mount Evans, 
Williams Fork Mountains, Winter Park, Estes Park, Glendevey, 
Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, 
Georgetown, Idaho Springs, and Westcreek
1030 AM MST Sat Dec 19 2020

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
MST SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 75 mph are 
  possible.

* WHERE...Rocky Mountain National Park and the Medicine Bow 
  Range, The Mountains of Summit County, the Mosquito Range, and 
  the Indian Peaks, The Northern Front Range Foothills and The 
  Southern Front Range Foothills.

* WHEN...From 5 PM this afternoon to 5 PM MST Sunday.

* IMPACTS...Strong winds will blow unsecured objects around. Tree
  limbs could be blown down and a few power outages may result.
  Travel will be difficult for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$
3 follow-up statements
125 
WWUS75 KBOU 200010
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
510 PM MST Sat Dec 19 2020

COZ033>036-201315-
/O.CON.KBOU.HW.W.0012.000000T0000Z-201221T0000Z/
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including Cameron Pass, Laramie and Medicine Bow Mountains, 
Rabbit Ears Range, Rocky Mountain National Park, 
Willow Creek Pass, Berthoud Pass, Breckenridge, 
East Slopes Mosquito Range, East Slopes Southern Gore Range, 
Eisenhower Tunnel, Indian Peaks, Kenosha Mountains, Mount Evans, 
Williams Fork Mountains, Winter Park, Estes Park, Glendevey, 
Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, 
Georgetown, Idaho Springs, and Westcreek
510 PM MST Sat Dec 19 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph are can
  be expected this evening as winds decrease. The strongest winds
  will develop later tonight and during the day on Sunday, with 
  the highest gusts up to 75 mph after 4 am and continuing through
  the day over the Front Range foothills.
  
 
* WHERE...Rocky Mountain National Park and the Medicine Bow 
  Range, The Mountains of Summit County, the Mosquito Range, and 
  the Indian Peaks, The Northern Front Range Foothills and The 
  Southern Front Range Foothills.

* WHEN...From 5 PM this afternoon to 5 PM MST Sunday.

* IMPACTS...Strong winds will blow unsecured objects around. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$
676 
WWUS75 KBOU 201151
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
451 AM MST Sun Dec 20 2020

COZ033>036-210000-
/O.CON.KBOU.HW.W.0012.000000T0000Z-201221T0000Z/
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including Cameron Pass, Laramie and Medicine Bow Mountains, 
Rabbit Ears Range, Rocky Mountain National Park, 
Willow Creek Pass, Berthoud Pass, Breckenridge, 
East Slopes Mosquito Range, East Slopes Southern Gore Range, 
Eisenhower Tunnel, Indian Peaks, Kenosha Mountains, Mount Evans, 
Williams Fork Mountains, Winter Park, Estes Park, Glendevey, 
Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, 
Georgetown, Idaho Springs, and Westcreek
451 AM MST Sun Dec 20 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 25 to 50 mph with gusts up to 75 mph can be 
  expected today. 

* WHERE...Rocky Mountain National Park and the Medicine Bow 
  Range, The Mountains of Summit County, the Mosquito Range, and 
  the Indian Peaks, The Northern Front Range Foothills and The 
  Southern Front Range Foothills.

* WHEN...Through 5 PM MST this afternoon. 

* IMPACTS...Strong winds will blow unsecured objects around. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$
560 
WWUS75 KBOU 210002
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
502 PM MST Sun Dec 20 2020

COZ033>036-210115-
/O.EXP.KBOU.HW.W.0012.000000T0000Z-201221T0000Z/
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including Cameron Pass, Laramie and Medicine Bow Mountains, 
Rabbit Ears Range, Rocky Mountain National Park, 
Willow Creek Pass, Berthoud Pass, Breckenridge, 
East Slopes Mosquito Range, East Slopes Southern Gore Range, 
Eisenhower Tunnel, Indian Peaks, Kenosha Mountains, Mount Evans, 
Williams Fork Mountains, Winter Park, Estes Park, Glendevey, 
Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, 
Georgetown, Idaho Springs, and Westcreek
502 PM MST Sun Dec 20 2020

...HIGH WIND WARNING HAS EXPIRED...

The strongest winds have subsided across the mountains and Front
Range foothills. There will still be gusts up to 65 mph this
evening, but the trend will be for decreasing winds overnight. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 19, 3:29 AM MST, 7 hours 1 minute earlier.

Area forecast discussion, Dec 19, 3:29 AM MST, 7 hours 1 minute before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
329 AM MST Sat Dec 19 2020

.SHORT TERM...(Today and tonight)
Issued at 330 AM MST Sat Dec 19 2020

Satellite data indicates low clouds covering much of Grand County
at this time. The mountains along the divide have some clouds
over them too. The plains and foothills are clear. Pretty normal
drainage winds are in place across the CWA right now. Models are
still showing a brief upper ridge to move across the forecast
area this morning. A weak upper trough is progged to move in right
after it this afternoon in the northwesterly flow aloft. The
cross sections show a mountain wave set to develop immediately
behind the upper trough in the synoptic scale subsidence by 00Z
late today. Due northerly winds aloft are progged tonight at
pretty strong speeds. The local wind model shows warning criteria
low level winds - a stretch tonight. The low pressure gradient
from west to east is fairly decent but not fierce as well. Not
sure how far down in elevation the strong winds will get? They
should affect the high mountains along the divide and eastward
into the foothills. Not confident about high wind criteria being
met, so will keep the watch going and will add zones 33 and 34 to
it. As far as moisture goes, there is some shallow moisture in
the lower levels of the mountains today into this evening. That
along with the orographic enhancement expected, will go with
"chance"s of light alpine snows. The plains look dry today and
tonight. The plains can expect low level brisk downsloping
westerly winds this afternoon and evening, then southwesterly
overnight. For temperatures, today's high should be 1.5 - 4.0 C
warmer then Friday's highs.

.LONG TERM...(Sunday through Friday)
Issued at 240 AM MST Sat Dec 19 2020

The flow aloft will be northwest on Sun as a sfc lee trough becomes
established east of the mtns.  There is some potential for high
winds in the foothills and mtns during the day.  Component along
winds are generally in the 40-50 kt range, except for the Hi Res
WRF which has them in the 50-60 kt range. Overall, mtn wave isn't
real stg thus the strongest winds may end up in the higher
foothills and mtn areas. Thus will add zones 33 and 34 to the High
Wind Watch. As for precip, there will be some low level moisture
in the nrn mtns, which will combine with favorable orographics to
produce some light snow mainly in zone 31. As far as highs, will
have readings mainly in the upper 40s to lower 50s across nern CO.

For Sun night into Mon the flow aloft will become more WNW.  Winds
will remain gusty in the mtns Sun night but should decrease on Mon.
There is still some lingering low level moisture Sun night, in
the mtns, so will keep in a chc of light snow. On Mon it should
be dry across the entire area. With downslope low level flow highs
should rise in to the 50s across the plains.

Looking ahead to Tue and Wed, the ECMWF and GFS begin to diverge.
The GFS has an upper level trough moving quickly across the nrn and
cntrl Rockies Tue aftn and night.  Meanwhile, the ECMWF has this
system still over the Great Basin, by Tue evening, with the main
trough moving across late Tue night into Wed morning.  Overall, both
solutions would lead to a good chc of snow in the mtns.  At lower
elevations, the ECMWF solution would bring a better chc of snow late
Tue night into Wed morning while the GFS has virtually nothing due
to its stg downslope component. At this point, it's still too far
out to know which solution is the best so will go with a blended
solution. Highs on Tue will remain above normal but then be
colder on Wed behind a cold front.

For Thu into Fri, an upper level ridge will build over the wrn
US. This would lead to a dry pattern across the area with a
warming trend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 240 AM MST Sat Dec 19 2020

Normal drainage wind patterns are in place at DIA at this time.
Models have southwesterly winds at the airport to about mid
afternoon, then more west to northwesterly winds into early/mid
evening. More drainage winds are expected tonight after 04Z.
There will not be any ceiling issues. The airmass will be dry
tonight and tonight.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from this afternoon through Sunday afternoon for
COZ033>036.

&&

SHORT TERM...RJK
LONG TERM....RPK
AVIATION.....RJK
Hazardous weather outlook, Dec 19, 3:53 AM MST, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
353 AM MST Sat Dec 19 2020

COZ030>051-201100-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
353 AM MST Sat Dec 19 2020

...High Wind Watch for the Foothills and Mountains tonight through
Sunday afternoon...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

A few light snow showers are possible over the high mountains
today and this evening with little or no accumulation. Strong
downsloping winds are expected to develop later this afternoon,
and continue overnight, especially in the mountains, foothills
and immediate plains. Gusts from 40 to 70 mph are possible
especially in the normally wind prone areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

It will remain very windy in the mountains and foothills, on
Sunday, with gusts from 60 to 80 mph possible. Across the plains
winds may gust up to 40 mph near the Wyoming-Nebraska border.
There will also be some light snow showers, over the higher
mountains, Sunday afternoon and night with blowing snow over the
higher passes.

On Monday and Tuesday, it will still be windy in the mountains but
speeds will be less than Sunday. Another weather system will
bring more wind and sharply colder temperatures Tuesday night and
Wednesday. There will be a good chance of light snow, mainly in
the mountains. Thursday looks cool and windy.

.SPOTTER INFORMATION STATEMENT...

Spotter reports will not be needed today or tonight.

Nearby

High Wind Warnings in Colorado, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.